Alert archive / Missouri / Wind Chill Advisories in 2015
Wind Chill Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 3, 2015, 3:15 PM CST for Atchison County, Holt County, Nodaway County, Missouri. It took effect at Jan 4, 2015, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 3:15 PM CST (21:15 UTC)
- In effect from
- Jan 4, 2015, 3:00 AM CST
- Expired
- Jan 4, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 152 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS43 KEAX 032115 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CST SAT JAN 3 2015 ...SNOW AND BLOWING SNOW ARRIVE THIS EVENING... .THE SECOND PHASE OF THE WINTER SYSTEM WILL OVERSPREAD EAST CENTRAL KANSAS AND THE NORTHERN HALF OF MISSOURI THIS EVENING. INITIALLY THE PRECIPITATION WILL START OFF AS RAIN OR A RAIN AND SNOW MIX OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. THE TRANSITION TO SNOW WILL SOON FOLLOW AND SPREAD ACROSS THE REST OF THE REGION DURING THE EVENING HOURS. A GENERAL AREA OF 1 TO 2 INCHES OF SNOW IS EXPECTED TONIGHT WITH ISOLATED AMOUNTS TO 3 INCHES ARE EXPECTED. THE SNOW WILL TAPER FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT. AREAS OF BLOWING SNOW ARE ALSO EXPECTED ACROSS NORTHERN MISSOURI AND WEST CENTRAL MISSOURI AND ADJACENT EASTERN KANSAS TONIGHT AS BRISK NORTHWEST WINDS SURGE INTO THE REGION AFTER 10 PM. MOZ001-002-011-040515- /O.NEW.KEAX.WC.Y.0001.150104T0900Z-150104T1500Z/ /O.CON.KEAX.WW.Y.0001.150104T0000Z-150104T1200Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...MOUND CITY... OREGON 315 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL BE IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. * LOCATION...PARTS OF NORTHERN MISSOURI. * TIMING...SNOW WILL DEVELOP FROM WEST TO EAST BETWEEN 6 PM AND 9 PM THIS EVENING...AND CONTINUE THROUGH EARLY SUNDAY MORNING. STRONG AND GUSTY NORTHWEST WINDS WILL SURGE INTO THE AREA BY 10 PM...AND RESULTING IN PERIODS OF BLOWING SNOW FROM 10 PM TO 6 AM SUNDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS BETWEEN ONE AND TWO INCHES ARE LIKELY. * IMPACTS...THE SNOWFALL WILL CREATE SOME SLICK ROADS...ESPECIALLY ON LESS TRAVELED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES...MAKING TRAVEL HAZARDOUS. * OTHER IMPACTS...STRONG NORTHWEST WINDS GUSTING TO 30 MPH TONIGHT AND SUNDAY MORNING WILL SEND TEMPERATURES INTO THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ025-057-103>105-MOZ013>017-020>025-028>033-037>039-043-044- 040515- /O.EXT.KEAX.WW.Y.0001.000000T0000Z-150104T0900Z/ ATCHISON KS-MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-JOHNSON MO- INCLUDING THE CITIES OF...ATCHISON...PAOLA...LEAVENWORTH... OVERLAND PARK...OLATHE...CAMERON...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG 315 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY. * LOCATION...PARTS OF EAST CENTRAL KANSAS...MUCH OF WEST CENTRAL AND NORTHEAST MISSOURI. * TIMING...RAIN WILL MIX WITH AND THEN CHANGE QUICKLY TO SNOW EARLY THIS EVENING. THE ACCUMULATING SNOW WILL TAPER FROM SOUTHWEST TO NORTHEAST AFTER MIDNIGHT. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE LIKELY...WITH A ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE MAINLY OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. * IMPACTS...THE EXPECTED SNOWFALL WILL CREATE SOME TRAVEL PROBLEMS... ESPECIALLY ON LESS TRAVELED ROADWAYS. * OTHER IMPACTS...THOSE AREAS WHERE THE PAVEMENT REMAINS WET MAY BE PRONE TO THE FORMATION OF BLACK ICE DUE TO A FLASH FREEZE WITH THE RAPID ONSET OF FRIGID TEMPERATURES. SHOULD THIS OCCUR VERY DANGEROUS DRIVING CONDITIONS WOULD RESULT. IN ADDITION...GUSTY NORTHWEST WINDS TONIGHT AND SUNDAY MORNING WILL SEND TEMPERATURES INTO THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 10 TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KSZ102-MOZ003>008-012-040515- /O.CON.KEAX.WW.Y.0001.150104T0000Z-150104T1200Z/ DONIPHAN-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW- INCLUDING THE CITIES OF...TROY...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...SAVANNAH 315 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. * LOCATION...PARTS OF NORTHERN MISSOURI. * TIMING...SNOW WILL DEVELOP FROM WEST TO EAST BETWEEN 6 PM AND 9 PM THIS EVENING...AND WILL CONTINUE THROUGH EARLY SUNDAY MORNING. BRISK NORTHWEST WINDS WILL SURGE INTO THE AREA BY 10 PM...RESULTING IN PERIODS OF BLOWING SNOW FROM 10 PM TO 6 AM SUNDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS BETWEEN ONE AND TWO INCHES ARE LIKELY. * IMPACTS...THE SNOWFALL WILL CREATE SOME TRAVEL PROBLEMS...ESPECIALLY ON LESS TRAVELED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES...MAKING TRAVEL HAZARDOUS. * OTHER IMPACTS...THE GUSTY NORTHWEST WINDS TONIGHT AND SUNDAY MORNING WILL SEND TEMPERATURES INTO THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 5 TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
679 WWUS43 KEAX 040513 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1113 PM CST SAT JAN 3 2015 ...SNOW AND BLOWING SNOW TONIGHT... .SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE NIGHT AS STORM SYSTEM TRACKS ACROSS THE AREA. WIDESPREAD 1 TO 2 INCH AMOUNTS ARE EXPECTED ALONG AND NORTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. LOWER AMOUNTS ARE EXPECTED SOUTH OF THIS AREA. STRONG NORTHWESTERLY WINDS WILL ALSO LEAD TO AREAS OF BLOWING SNOW WHICH WILL REDUCE VISIBILITY AND LEAD TO MINOR DRIFTING. MOZ001-002-011-041315- /O.CON.KEAX.WW.Y.0001.000000T0000Z-150104T1200Z/ /O.CON.KEAX.WC.Y.0001.150104T0900Z-150104T1500Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...MOUND CITY... OREGON 1113 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. * LOCATION...PARTS OF NORTHERN MISSOURI. * TIMING...SNOW WILL PERSIST THROUGH THE NIGHT WITH GUSTY NORTHWEST WINDS RESULTING IN PERIODS OF BLOWING SNOW THROUGH SUNRISE SUNDAY SUNDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS BETWEEN ONE AND TWO INCHES ARE LIKELY WITH LOCALIZED AMOUNTS TO 3 INCHES. * IMPACTS...THE SNOWFALL WILL CREATE SOME SLICK ROADS... ESPECIALLY ON LESS TRAVELED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES...MAKING TRAVEL HAZARDOUS. * OTHER IMPACTS...STRONG NORTHWEST WINDS GUSTING TO 30 MPH TONIGHT AND SUNDAY MORNING WILL SEND TEMPERATURES INTO THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ025-057-103>105-MOZ013>017-020>025-028>033-037>039-043-044- 040900- /O.CON.KEAX.WW.Y.0001.000000T0000Z-150104T0900Z/ ATCHISON KS-MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-JOHNSON MO- INCLUDING THE CITIES OF...ATCHISON...PAOLA...LEAVENWORTH... OVERLAND PARK...OLATHE...CAMERON...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG 1113 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. * LOCATION...PARTS OF EAST CENTRAL KANSAS...MUCH OF WEST CENTRAL AND NORTHEAST MISSOURI. * TIMING...SNOW WILL PERSIST THROUGH THE NIGHT WITH GUSTY NORTHWEST WINDS RESULTING IN PERIODS OF BLOWING SNOW THROUGH SUNRISE SUNDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE LIKELY WITH THE HIGHER AMOUNTS ALONG AND NORTH OF INTERSTATE 35. * IMPACTS...THE EXPECTED SNOWFALL WILL CREATE SOME TRAVEL PROBLEMS... ESPECIALLY ON LESS TRAVELED ROADWAYS. * OTHER IMPACTS...THOSE AREAS WHERE THE PAVEMENT REMAINS WET MAY BE PRONE TO THE FORMATION OF BLACK ICE DUE TO A FLASH FREEZE WITH THE RAPID ONSET OF FRIGID TEMPERATURES. SHOULD THIS OCCUR VERY DANGEROUS DRIVING CONDITIONS WOULD RESULT. IN ADDITION... GUSTY NORTHWEST WINDS TONIGHT AND SUNDAY MORNING WILL SEND TEMPERATURES INTO THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 10 TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KSZ102-MOZ003>008-012-041200- /O.CON.KEAX.WW.Y.0001.000000T0000Z-150104T1200Z/ DONIPHAN-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW- INCLUDING THE CITIES OF...TROY...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...SAVANNAH 1113 PM CST SAT JAN 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * LOCATION...PARTS OF NORTHERN MISSOURI. * TIMING...SNOW WILL PERSIST THROUGH THE NIGHT WITH GUSTY NORTHWEST WINDS RESULTING IN PERIODS OF BLOWING SNOW THROUGH SUNRISE SUNDAY SUNDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS BETWEEN ONE AND TWO INCHES ARE LIKELY. * IMPACTS...THE SNOWFALL WILL CREATE SOME TRAVEL PROBLEMS... ESPECIALLY ON LESS TRAVELED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES...MAKING TRAVEL HAZARDOUS. * OTHER IMPACTS...THE GUSTY NORTHWEST WINDS TONIGHT AND SUNDAY MORNING WILL SEND TEMPERATURES INTO THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 5 TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
486 WWUS43 KEAX 040903 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 AM CST SUN JAN 4 2015 ...DANGEROUS WIND CHILLS AND BLOWING SNOW THIS MORNING... .SNOW IS TAPERING OFF ACROSS THE REGION EARLY THIS MORNING... ALLOWING FOR THE EXPIRATION OF THE WINTER WEATHER ADVISORY IN ALL BUT FAR NORTHERN MISSOURI WHERE BLOWING SNOW IS POSSIBLE THROUGH 6 AM. DANGEROUS WIND CHILLS ARE ALSO OCCURRING OR EXPECTED IN FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI THROUGH 10 AM. KSZ025-057-103>105-MOZ013>017-020>025-028>033-037>039-043-044- 041015- /O.EXP.KEAX.WW.Y.0001.000000T0000Z-150104T0900Z/ ATCHISON KS-MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS-JOHNSON MO- INCLUDING THE CITIES OF...ATCHISON...PAOLA...LEAVENWORTH... OVERLAND PARK...OLATHE...CAMERON...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG 303 AM CST SUN JAN 4 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... SNOW HAS ENDED ACROSS THE AREA...ALLOWING FOR THE EXPIRATION OF THE WINTER WEATHER ADVISORY AT 3 AM EARLY THIS MORNING. A FEW FLURRIES ARE STILL POSSIBLE THROUGH MID MORNING...BUT NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$ MOZ001-002-011-041600- /O.EXT.KEAX.WC.Y.0001.000000T0000Z-150104T1600Z/ /O.CON.KEAX.WW.Y.0001.000000T0000Z-150104T1200Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...MOUND CITY... OREGON 303 AM CST SUN JAN 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * LOCATION...PARTS OF NORTHERN MISSOURI. * TIMING...LIGHT SNOW AND PERIODS OF BLOWING SNOW WILL CONTINUE THROUGH 6 AM. WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO ARE EXPECTED THROUGH 10 AM. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED. * IMPACTS...SNOW WILL CREATE SOME TRAVEL PROBLEMS...ESPECIALLY ON LESS TRAVELED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES...MAKING TRAVEL HAZARDOUS. * OTHER IMPACTS...STRONG NORTHWEST WINDS GUSTING TO 30 MPH THIS MORNING WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS... RESULTING IN WIND CHILL READINGS FROM 15 TO 20 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ102-MOZ003>008-012-041200- /O.CON.KEAX.WW.Y.0001.000000T0000Z-150104T1200Z/ DONIPHAN-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW- INCLUDING THE CITIES OF...TROY...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...SAVANNAH 303 AM CST SUN JAN 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * LOCATION...PARTS OF NORTHERN MISSOURI. * TIMING...LIGHT SNOW AND PERIODS OF BLOWING SNOW WILL CONTINUE THROUGH 6 AM. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED. * IMPACTS...SNOW WILL CREATE SOME TRAVEL PROBLEMS...ESPECIALLY ON LESS TRAVELED ROADWAYS. BLOWING SNOW MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES...MAKING TRAVEL HAZARDOUS. * OTHER IMPACTS...GUSTY NORTHWEST WINDS THIS MORNING WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEENS...RESULTING IN WIND CHILL READINGS FROM 5 TO 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
527 WWUS43 KEAX 041200 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST SUN JAN 4 2015 ...DANGEROUS WIND CHILLS CONTINUE THIS MORNING... .SNOW AND BLOWING SNOW HAS TAPERED OFF ACROSS THE REGION EARLY THIS MORNING...ALLOWING FOR THE EXPIRATION OF THE WINTER WEATHER ADVISORY IN FAR NORTHEAST KANSAS AND NORTHERN MISSOURI. DANGEROUS WIND CHILLS ARE STILL OCCURRING IN NORTHWEST MISSOURI...AND WILL CONTINUE THROUGH 10 AM. MOZ001-002-011-041600- /O.EXP.KEAX.WW.Y.0001.000000T0000Z-150104T1200Z/ /O.CON.KEAX.WC.Y.0001.000000T0000Z-150104T1600Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...MOUND CITY... OREGON 600 AM CST SUN JAN 4 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... SNOW AND BLOWING SNOW HAS ENDED ACROSS THE AREA...ALLOWING FOR THE EXPIRATION OF THE WINTER WEATHER ADVISORY AT 6 AM CST THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST. * LOCATION...FAR NORTHWEST MISSOURI. * TIMING...ADVISORY WIND CHILLS ARE EXPECTED THROUGH 10 AM. * TEMPERATURES...AIR TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS THIS MORNING...PRODUCING WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO. * IMPACTS...VERY COLD TEMPERATURES AND DANGEROUS WIND CHILLS MAY RESULT IN FROSTBITE ON EXPOSED SKIN. IN ADDITION...THE VERY COLD AND WINDY CONDITIONS MAY SUPPORT THE DEVELOPMENT OF BLACK ICE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ102-MOZ003>008-012-041300- /O.EXP.KEAX.WW.Y.0001.000000T0000Z-150104T1200Z/ DONIPHAN-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-ANDREW- INCLUDING THE CITIES OF...TROY...GRANT CITY...ALBANY... STANBERRY...BETHANY...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...SAVANNAH 600 AM CST SUN JAN 4 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... SNOW AND BLOWING SNOW HAS ENDED ACROSS THE AREA...ALLOWING FOR THE EXPIRATION OF THE WINTER WEATHER ADVISORY AT 6 AM CST THIS MORNING. $$
833 WWUS43 KEAX 041602 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1002 AM CST SUN JAN 4 2015 MOZ001-002-011-041715- /O.EXP.KEAX.WC.Y.0001.000000T0000Z-150104T1600Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...MOUND CITY... OREGON 1002 AM CST SUN JAN 4 2015 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WHILE TEMPERATURES ARE QUITE COLD THEY WILL GRADUALLY WARM THROUGH THE DAY AS THE BRISK AND GUSTY NORTHWEST SLOWLY DIMINISH. THIS WILL ALLOW WIND CHILLS TO IMPROVE AS WELL. $$ MJ
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 12:38 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 3, 12:38 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 PM CST Sat Jan 3 2015
.UPDATE...
Issued at 1230 PM CST SAT JAN 3 2015
Have lowered afternoon PoPs and raised temperatures for this
afternoon. Shortwave trough has moved quickly through MO and
stripped away deeper moisture and heavier rainfall, leaving behind
shallow saturated boundary layer and areas of drizzle generally south
of a Kansas City to Kirksville. Significant dry slot noted in water
vapor imagery moving through eastern KS/western MO has resulted in
some breaks in the overcast and warmer temperatures. So, have raised
highs accordingly.
Still looking like deformation precipitation shield will lift rapidly
northeast this afternoon and evening. Raising temperatures this
afternoon may lead to an extra hour or two of rain or rain/snow mix
before total transition. If transition takes longer it likely would
affect snow amounts negatively. HRRR and 12z NAM/GFS continue on a
path of a more southern track of the deformation precipitation band
and may need to shift heavier snow band (used in a relative sense as
snow amounts still look like 1-2" with isolated 3").
&&
.SHORT TERM...(Today through Monday)
Issued at 358 AM CST SAT JAN 3 2015
Main focus in the short term will be wintry precipitation chances
today and tonight as a low pressure system pushes northeast across
the region. In the near term, mainly liquid precipitation out ahead
of the surface low will lift NE across the southeastern two-thirds
of the CWA. Surface temperatures in areas where precipitation is
expected this morning are mainly at 32 degrees or higher, and
dewpoint temperatures are also hovering right at the freezing mark,
preventing any wet-bulb effects from lowering surface temperatures.
Have still included a chance of freezing drizzle in case some very
light precipitation on the northern edge falls over sub-freezing
temperatures, but do not expect more than a light glaze of ice.
Morning precipitation will begin to clear off to the northeast as
the dry slot moves in between 10 AM and noon, leaving patchy drizzle
and stratus across the region. A second round of precipitation
associated with a rather pronounced PV anomaly is still expected to
lift from the TX panhandle into our far western CWA by late
afternoon to early evening, and will spread northeast through the
night. Precipitation type will likely begin as rain, but will mix
with and then transition to snow as colder air wraps in on the back
side of the surface low after 21z. 00z NAM/GFS continued a farther
south trend in highest precipitation totals, but 00z EC and 06z NAM
have pulled precipitation back a touch north, so have not jumped to
significantly change the location of highest precipitation totals
for this evening and tonight.
Precipitation totals of 0.15" to at most 0.2" are still anticipated
with the second area of wintry precip tonight, despite the strength
of the system and availability of moisture. The window for precip in
any one area will be fairly brief due to the speed of the system and
the arrival of dry air undercutting the deep moisture, resulting in
a quick 1-2" of total snow within a few hour period. A brief period
of blowing snow will also be a concern across far northeast KS and
northwest and northern MO after 03z as gusty northwest winds sweep
into the region, so have added the remainder of our northern counties
into the winter weather advisory for 1-2" snow and blowing snow.
Snowfall should taper quickly between 09z-12z Sunday morning as
frigid, dry air surges into the region from the northwest. Wind
chill values on Sunday morning are still expected to fall into the
-5 to -15 degree range, and may fall as low as -20 in far northwest
MO before 15z. May need a small wind chill advisory for areas that
will fall below -15 F Sunday morning, but will wait to issue until
at least the morning precipitation clears out of the region and
colder air starts to advance into the Plains.
Very cold and mainly quiet conditions are expected Sunday night
through Monday night. A brief brush of light snow is possible across
northeast MO late Monday afternoon through Monday night, but most
accumulating snow will likely stay north of the CWA.
.LONG TERM...(Tuesday through Friday)
Issued at 358 AM CST SAT JAN 3 2015
The extended forecast looks to be dry and rather cold, as Canadian
air intrudes into the area. Mid range and extended models develop a
N-S oriented elongated surface ridge, which will bring a steady diet
of cold air to the Central Plains and the Lower Missouri River
Valley. There is some discrepancy between the ECMWF and the GFS
regarding just how cold the air mass will be. The EC indicates 850
mb temps down in the -15C to -20C range, while the GFS only drops
into the -10C to -12C range. At any rate, it looks rather chilly
through the middle to late week, with highs in the teens and 20s,
and lows dropping to the single digits. These temperatures could
drop even more with ample snow fall north of the forecast area,
which would mitigate the modification of the cold air. The next good
chance for precip looks to be late next week, but models differ
quite a bit with that solution at this point, so will keep specifics
out for now.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1230 PM CST SAT JAN 3 2015
Passing of upper shortwave has stripped away deeper moisture and
IFR/MVFR cigs from eastern KS and northwest MO. However, the MVFR
cigs remain extremely close to the terminals and should lie along and
south of an KIXD to Kirksville line this afternoon. Short range
models like the RUC and 12z NAM seem to have a decent handle on this.
Will allow MVFR cigs to move back into the Kansas City terminals late
this afternoon as next wave of precipitation spreads quickly
northeast from KS. Will likely see an hour or two of rain before
rapid transition to snow. As winds shift and increase from the northwest
this evening they will become quite gusty with blowing snow likely
persisting past midnight.
Should see VFR conditions return by mid Sunday morning as clouds scatter
out.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY until Midnight CST tonight FOR KSZ025-
057-103>105.
WINTER WEATHER ADVISORY from 6 PM this evening to 6 AM CST
Sunday FOR KSZ102.
MO...WINTER WEATHER ADVISORY until Midnight CST tonight FOR
MOZ013>017-020>025-028>033-037>039-043-044.
WINTER WEATHER ADVISORY from 6 PM this evening to 6 AM CST
Sunday FOR MOZ001>008-011-012.
&&
UPDATE...MJ
SHORT TERM...Laflin
LONG TERM...Leighton
AVIATION...MJHazardous weather outlook, Jan 3, 5:46 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 546 AM CST SAT JAN 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 546 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DRIZZLE AND LIGHT RAIN WILL CONTINUE TO SPREAD ACROSS THE AREA THIS MORNING. A FEW PATCHES OF FREEZING DRIZZLE OR LIGHT SLEET ARE POSSIBLE FROM THE NORTHERN KC METRO TO PRINCETON BEFORE 10 AM...POSSIBLY RESULTING IN A LIGHT GLAZE OF ICE ON ELEVATED SURFACES. SNOW WILL DEVELOP ACROSS EASTERN KS AND FAR WESTERN MO THIS EVENING...AND WILL SPREAD NORTHEAST THROUGH THE NIGHT. WIDESPREAD ONE TO TWO INCHES OF SNOWFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BLOWING SNOW WILL ALSO BE POSSIBLE ACROSS NORTHERN MO AFTER 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES SUNDAY AND MONDAY MORNINGS WILL BE BETWEEN 5 AND 20 DEGREES BELOW ZERO. THE COLDEST READINGS WILL BE ACROSS NORTHWEST MO AND FAR NORTHEAST KS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.